It is currently Mon Aug 21, 2017 12:10 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: Holy Nodding Out Time!!
PostPosted: Sun Jul 28, 2013 11:16 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Jul 28, 2013 10:14 am
Posts: 24
[font=Comic Sans MS] [/font]

Hello everyone. Lets see if I can get this typed out before I start nodding out :) [s] I have been on Sub for 3 days and for the 3 days I have been "falling asleep". I do have other things happing as well rapid heart beat, scattered brain nausea. I am taking half in the AM and half at night before I go to bed. Oh not to mention the crazy dreams I have had along with waking up a few times in the night in sweat.

Today I thought I would try splitting the dose in 4's. Meaning small dose 4 times in the day. But I noticed that towards the end of the night I started craving for my pills.

I am not sure if what I am feeling is normal? Should I change my dose?

And just for count I nodded off twice and stared at the screen as if it was going to type itself. Gotta laugh at myself or I will go crazy.
Thanks for any suggestions :)


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 28, 2013 11:36 pm 
Offline
Average Poster
Average Poster

Joined: Wed Jun 15, 2011 12:16 am
Posts: 15
Hi RelivingLife,

I am glad you have found suboxone and have quit using opiates. It's not an easy thing to do; but there are ALOT of knowledgeable people on this board that can help you with questions, as they did for me when I first started Suboxone.

It sounds to me like you may be OVERLY-medicated at this point. If you are nodding out I would definitely think you would want to back down on your dose. This medicine can save your life and help you quit using opiates so it's a like saving tool and if you take too much, get high from it, and nod off; then I think your brain will say "that was great, Lets take some more". You definitely dont want to get into bad habbits from day one. You want to get to the right dose where your cravings stop, you dont withdrawal and you can function just like a normal person. It is a great feeling to have after being an addict for so long, ya know.

Im not trying to preach. I just dont want your body to start thinking you should abuse Suboxone when it will potentionally help you out ALOT. What dose are you on? Is this your first time trying suboxone?

About the dosing. Usually for opiate dependence people dose one time a day, in the morning. I have heard there are some people who break down the bupe very quickly and have to dose 2 to 3 times a day; Chronic pain pantients can also be instructed to dose several times a day, depending on their treatment plan. But for the average person dosing one time a day for opiate abuse works great. The normal half life of buprenorphine is 24-42 hours so by the next morning after dosing you still probably have 60percent of your dose in your system. Im not all specific with it, but you know what I'm getting at.

So I would think you would want to lower your dose immediately. You definitely dont want to abuse the suboxone right from the start. Just get to a comfortable dose that makes you feel normal, definitely no nodding out :)

Good luck and congrats for deciding to quit!!


Top
 Profile  
 
 Post subject: Thank you
PostPosted: Sun Jul 28, 2013 11:57 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Jul 28, 2013 10:14 am
Posts: 24
Hello Stuckknot. Thank you for writing. That is one of the things I DON"T WANT is to get my body thinking it can abuse this item. I want this to help me so I don't go back to pills.. I guess with me I liked taking pills for the "energy" they would give me and of course I thought I was more easy going you could say?

So from what I got out of your reply if I am dozing off or nodding out my dose is to high. I did take Sub once before and that was 3 years ago. I was taking it to get off of Hydrocodone's. I was taking 8-10 pills a day back then. The DR said to take the Sub as I am now. Which is the 8mg half in the AM and half at night. So I am wondering if I should just take half in the Am and see if that is better.

I don't want to screw this up again I want this to work!

Sorry if this sounds silly but what is Bupe? I guess I am not up on the terms on here :) I am up for any suggestions that are out there. I have even put this app on my phone so I can have it by my side incase I have questions or need a little lift in the day.

I need my life back for me and my littles (kids)
Thanks again for replying. Have a great night..


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Jul 29, 2013 3:10 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
Bupe is buprenorphine. People use the terms bupe / Sub interchangeably because bupe is the main active ingredient in Suboxone.

I'm with stucknot on this in saying your dose is too high, and you were right in cutting your dose significantly. However you did notice cravings resurface on your lower dose, so maybe it's about finding the right balance. Keep in mind that people do still get cravings on Suboxone at times. It's not about totally eradicating your cravings. It's about making them manageable, and giving yourself a sense of control over them. If you can identify that you're having a craving without acting on it, then I'd suggest that's pretty normal and not necessarily a sign that you need more Suboxone.

Subs shouldn't get you high. It's normal to miss that feeling at times, even for those of us on Sub. But you should be able to keep a level head through it.

Let us know how you go.


Top
 Profile  
 
 Post subject: Thank you For the replys
PostPosted: Mon Jul 29, 2013 11:55 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Jul 28, 2013 10:14 am
Posts: 24
Thank you for your replies on this. I just need to find the right medium for myself. I tried splitting the dose in 4's for the past 2 days. The sleepiness was a little better today but still craved. I just need to find the right way for me to take it I guess.

If I could only stop myself years ago from enjoying that very first pill I ever took lol..

This is one life change that I will always work on.. But I am so thankful that I found this site. there is so much information on here.

Thank you


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 30, 2013 12:10 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Apr 22, 2013 10:01 pm
Posts: 104
I had the same issue but it was not because my dose was too high. Drowsiness is a side effect of suboxone. For me it just took a couple weeks for me to get used to it. Now I don't notice any drowsiness after I dose.

You just don't want to drop your dose because you think you are overmedicated and then end up relapsing. Suboxone has a ceiling anyways so no matter what your tolerance before you started suboxone as long as your taking 4 mgs or more your tolerance will be the equivalent to 60 mgs of oxycodone. So if taking less has you craving at night then keep taking the original 8 mgs. Since the ceiling is 4 mgs if you're only dosing once per day you would spend part of the day under the ceiling which would mean cravings. So 8 mgs would keep you above the ceiling all day.

So my advice would be to not drop your dose and just wait it out and see if things clear up on their own. You have only been on this medication for three days give your body time to adjust.

_________________
"always be at war with your vices, and at peace with your neighbors."


Top
 Profile  
 
PostPosted: Sun Aug 11, 2013 2:08 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Jul 30, 2013 3:14 pm
Posts: 106
Location: Wales
May be on too much suboxone? In my opinion take the dose once because u don't want to go back to addict like behaviour. I was nodding out a few times but i had been drink two bottles of wine n taking my anti depressants. Ive abused them so no more for a few days.
Go to your doc see what they say.

_________________
Ignorance may bliss but knowledge is power.

Don't one day, SAY TODAY!
There is always a solution to the problem


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group